Alabama, 2005Strong Wind in Alabama, April 2, 2005
April 2, 2005 · NWS BMX · 5 events in 5 counties and zones
A strong cold front pushed across central Alabama early on April 2. The pressure gradient behind the frontproduced gusty winds across all of central Alabama mainly during the peak heating of the day.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed across central Alabama early on April 2. The pressure gradient behind the frontproduced gusty winds across all of central Alabama mainly during the peak heating of the day. The highest measured wind gusts were 40 to 45 miles an hour. A few trees were blown down but overall damage was very light. The wind gusts most likely occurred in every county in central Alabama but only the counties that measured gusts appear listed above. Here are some peak measured wind gusts in miles an hour: Tuscaloosa 35 Birmingham 40 Calera 36 Gadsden 38 Anniston 40 Alexander City 35 Montgomery 38 Troy 38 Auburn 44 Maxwell AFB 38
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 2, 4:12 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 2, 4:12 AM CST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
412 AM CST SAT APR 2 2005
.SHORT TERM...(TODAY - SUNDAY NIGHT)
UPPER LOW WILL GRADUALLY LIFT NORTHEAST THIS EVENING AND TONIGHT
...GIVING AREAS OF CLOUDS THIS MORNING ACROSS OUR NORTHEASTERN
COUNTIES. HOWEVER, MAIN ISSUE TODAY WILL BE STRENGTH OF SFC
WINDS. SUSTAINED VALUES OF 20 MPH AREA WIDE TODAY...THUS THE
WIND ADVISORY THROUGH 6PM. WIND GUSTS COULD EXCEED 40 MPH. AS
FOR TEMPS, STRONG NORTHWEST WINDS WILL KEEP US WELL BELOW AVERAGE
FOR EARLY APRIL...GUIDANCE NUMBERS LOOKED REASONABLE.
.MID TERM...(MONDAY - WEDNESDAY NIGHT)
MID 70S BACK IN FULL FORCE MONDAY AND TUESDAY AS UPPER LOW EXITS THE
NORTHEAST COAST AND WEAK RIDGING BUILDS IN ACROSS THE SOUTHEAST
AHEAD OF NEXT SIGNIFICANT STORM SYSTEM. UPPER LOW EJECTS INTO
SOUTHERN PLAINS TUESDAY EVENING AND SLOWLY PROGRESSES EASTWARD
THROUGH WEDNESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
SHOULD DEVELOP ACROSS THE WEST BY LATE AFTERNOON AND WORK THEIR WAY
THROUGH THE STATE OVERNIGHT.
.LONG TERM...(THURSDAY - FRIDAY NIGHT)
WRAP AROUND SHOWERS COULD LINGER OVER THE AREA ON THURSDAY...NOR
WOULD IT SURPRISE ME TO SEE THIS SYSTEM COME AND GO A BIT SLOWER
THAN WHAT THE GFS IS SHOWING...AS SUPPORTED BY THE EURO MODELS.
THAT SAID, A GOOD BIT OF DISAGREEMENT WITH THE MODELS ON THE
EVOLUTION OF THE UPPER LOW AS IT WORKS ITS WAY ACROSS THE EASTERN
U.S. WILL STAY CLOSE TO CLIMATOLOGY AND GUIDANCE FOR TEMPS AND SEE
HOW THINGS DEVELOP.
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 57 38 67 44 / 10 10 10 10
ANNISTON 57 38 68 44 / 10 10 10 10
BIRMINGHAM 58 38 69 45 / 10 10 10 10
TUSCALOOSA 59 38 70 44 / 10 10 10 10
CALERA 60 39 70 45 / 10 10 10 10
AUBURN 63 41 68 46 / 10 10 10 10
MONTGOMERY 63 40 71 45 / 10 10 10 10
TROY 63 40 70 44 / 10 10 10 10
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY ALL ZONES THROUGH 6 PM.
&&
03/88
Hazardous weather outlook, Apr 2, 7:37 AM CST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
737 AM CST SAT APR 2 2005
ALZ011>015-017>050-021930-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
737 AM CST SAT APR 2 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...(TODAY AND TONIGHT)...
A WIND ADVISORY IS IN EFFECT UNTIL 6 PM THIS EVENING. BRISK
NORTHWEST WINDS OF 15 TO 25 MPH ARE EXPECTED TODAY...AND GUSTS OF
35 TO 40 MPH ARE POSSIBLE AT TIMES.
MULTIPLE RIVERS ARE IN FLOOD ACROSS CENTRAL ALABAMA. THE RIVERS THAT
ARE IN FLOOD ARE MOSTLY IN MINOR FLOODING.
.DAYS TWO THROUGH SEVEN...(SUNDAY THROUGH FRIDAY).
MINOR RIVER FLOODING WILL CONTINUE ACROSS CENTRAL ALABAMA SUNDAY
AND MONDAY.
THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ALABAMA AGAIN BY
WEDNESDAY AND WEDNESDAY NIGHT...AS ANOTHER STORM SYSTEM APPROACHES
FROM THE WEST.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE REQUIRED THROUGH TONIGHT.
Strong Wind, Jefferson
- When
- April 2, 8:00 AM CST to 5:00 PM CST
- Where
- Jefferson forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.554, -86.896 (the zone’s center; the record gives no point)
Strong Wind, Calhoun
- When
- April 2, 8:00 AM CST to 4:00 PM CST
- Where
- Calhoun forecast zone
- Measured
- 35 kt (40 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.771, -85.826 (the zone’s center; the record gives no point)
Strong Wind, Tuscaloosa
- When
- April 2, 9:00 AM CST to 3:00 PM CST
- Where
- Tuscaloosa forecast zone
- Measured
- 30 kt (35 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.290, -87.525 (the zone’s center; the record gives no point)
Strong Wind, Shelby
- When
- April 2, 9:00 AM CST to 5:00 PM CST
- Where
- Shelby forecast zone
- Measured
- 31 kt (36 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.264, -86.661 (the zone’s center; the record gives no point)
Strong Wind, Etowah
- When
- April 2, 9:00 AM CST to 5:00 PM CST
- Where
- Etowah forecast zone
- Measured
- 33 kt (38 mph) measured gust
- Property damage
- $1,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.045, -86.035 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in New York, April 2 to 3, 20052 deaths · $1.0 million · 1 event
- Flood in Pennsylvania, April 2 to 5, 2005$40 million · 1 event
- Flood in Pennsylvania, April 2 to 5, 2005$40 million · 1 event
- Flood in New Jersey, April 2 to 5, 2005$30 million · 1 event
- Flooding and Heavy Rain in New York, April 2 to 3, 2005$17 million · 12 events
- Strong Wind in South Carolina, April 2, 20051 death · 1 event
- Damaging Wind in North Carolina, April 2, 20051 death · $5,000 · 50 kt wind · 1 event
- Flooding in New Jersey, April 2 to 4, 2005$12 million · 6 events
- Flash Flood in New York, April 2 to 3, 2005$10 million · 1 event
- Winter Storm in Ohio, April 2 to 3, 2005$3.6 million · 9 events
- Flood in New Jersey, April 2 to 5, 2005$5.0 million · 1 event
- Flood in New York, April 2 to 3, 2005$5.0 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448006, 5448009, 5448005, 5448007, 5448008.